8 doctors weighed in:
Healthy before probable ischemic stroke at 90. Cholesterol high for years, then controlled by crestor (rosuvastatin). Daughter stopped it, doctor stopped aspiriin. ?
8 doctors weighed in

Dr. Gamal Boutros
Neurology
4 doctors agree
In brief: May be wise?
Every treatment has risk--i do not know your circumstances, but if you are above 90 and in fairly good health till stroke, you probably doing good you doctor and daughter may have good reason to stop meds ask why? But these meds cause complications-- staying physically active is probably equal in importance.

In brief: May be wise?
Every treatment has risk--i do not know your circumstances, but if you are above 90 and in fairly good health till stroke, you probably doing good you doctor and daughter may have good reason to stop meds ask why? But these meds cause complications-- staying physically active is probably equal in importance.
Dr. Gamal Boutros
Dr. Gamal Boutros
Thank
Dr. Jesus Yap
Internal Medicine - Cardiology
1 doctor agrees
In brief: Either way
Value of lowering cholesterol drugs in preventing cardiovascular events at this advance age is uncertain and so with aspirin.
Consider that both drugs have potential serious side effects specially at this age group particularly bleeding , i personally would! not strongly recommend either of both drugs.

In brief: Either way
Value of lowering cholesterol drugs in preventing cardiovascular events at this advance age is uncertain and so with aspirin.
Consider that both drugs have potential serious side effects specially at this age group particularly bleeding , i personally would! not strongly recommend either of both drugs.
Dr. Jesus Yap
Dr. Jesus Yap
Thank
Dr. Bennett Werner
Internal Medicine - Cardiology
1 doctor agrees
In brief: Complicated
If you have bleeding, evidence of iron deficiency anemia, stomach upset or frequent nausea, Aspirin is problematic.
If not, i'm unclear why your doctor stopped it - perhaps ask him/her? Crestor (rosuvastatin) lowers the risk of stroke. Unless you have gotten muscle aches from it, i would use it. High blood pressure is the biggest risk factor. Is your BP controlled? (but not over-controlled! too low is bad).

In brief: Complicated
If you have bleeding, evidence of iron deficiency anemia, stomach upset or frequent nausea, Aspirin is problematic.
If not, i'm unclear why your doctor stopped it - perhaps ask him/her? Crestor (rosuvastatin) lowers the risk of stroke. Unless you have gotten muscle aches from it, i would use it. High blood pressure is the biggest risk factor. Is your BP controlled? (but not over-controlled! too low is bad).
Dr. Bennett Werner
Dr. Bennett Werner
Thank
Dr. Gary Kilgo
Neurology
1 doctor agrees
In brief: Stroke prevention
The Aspirin may have been stopped by your physician at least temporarily to decrease the chance of GI bleeding.
The stroke causes increased stress to your body and there can be an increase in production of hydrochloric acid in the stomach. Aspirin increases risk of bleeding because it inhibits platelets which are part of the clotting process. Your labs may have also influenced this decision.

In brief: Stroke prevention
The Aspirin may have been stopped by your physician at least temporarily to decrease the chance of GI bleeding.
The stroke causes increased stress to your body and there can be an increase in production of hydrochloric acid in the stomach. Aspirin increases risk of bleeding because it inhibits platelets which are part of the clotting process. Your labs may have also influenced this decision.
Dr. Gary Kilgo
Dr. Gary Kilgo
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
107,000 doctors available
Read more answers from doctors